Missouri, 2010

Flooding in Missouri, June 3, 2010

June 3, 2010 · NWS SGF · 2 events in 1 county or zone

Isolated thunderstorms producing locally heavy rainfall moved over portions of south central Missouri and produced localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Isolated thunderstorms producing locally heavy rainfall moved over portions of south central Missouri and produced localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 6:29 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 3, 6:29 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 AM CDT THU JUN 3 2010

.DISCUSSION...

THE LARGE SCALE PATTERN WILL INITIALLY FEATURE A HIGH ZONAL
INDEX ACROSS THE LOWER 48. THE UPPER LEVEL FLOW WILL VEER EVER SO
SLIGHTLY TO THE WEST NORTHWEST ACROSS THE CENTRAL UNITED STATES BY
THE WEEKEND. THIS LARGE SCALE REGIME WILL FAVOR A SYNOPTIC SCALE
FRONT MEANDERING ACROSS THE REGION. A RICH LOW LEVEL THETA E
AIRMASS WILL ALSO BE PRESENT FROM THE MISSOURI OZARKS...WEST INTO
THE CENTRAL PLAINS. WITH THE THETA E GRADIENT NEARBY...WE WILL
REMAIN SUSCEPTIBLE TO NOCTURNAL MCS ACTIVITY. THUS...THUNDERSTORM
CHANCES WERE THE MAIN FORECAST CONCERN.

TODAY AND TONIGHT...LEFT OVER TRAILING STRATIFORM PRECIPITATION
WILL CLEAR OUT OF THE AREA THIS MORNING. THUNDERSTORM CHANCES
TODAY WILL BE DICTATED BY REMAINING OUTFLOW BOUNDARIES DOWN ACROSS
SOUTHERN MISSOURI. SHORT RANGE MODELS INDICATE THE CAP MAY WEAKEN
ENOUGH FOR A FEW MORE STORMS THIS AFTERNOON. MEANWHILE...THAT
SYNOPTIC SCALE FRONT CURRENTLY LOCATED ACROSS SOUTHEAST KANSAS AND
CENTRAL MISSOURI WILL BEGIN TO SHIFT NORTH. ANY ACTIVITY
ASSOCIATED WITH THIS FRONT SHOULD TEND TO REMAIN NORTH OF THE
OZARKS. TEMPERATURES WILL BE TRICKY AS WE WILL INITIALLY BE
DEALING WITH A DECENT AMOUNT OF CLOUD COVER. DID NOT STRAY ALL
THAT MUCH FROM WARMER MAV NUMBERS AS WE SHOULD SEE A GOOD AMOUNT
OF CLEARING. ANY STORMS THAT DO FIRE ACROSS SOUTHERN MISSOURI
SHOULD THEN DISSIPATE EARLY THIS EVENING. SUB SEVERE WIND/HAIL
WOULD BE THE MAIN THREATS WITH ANY STORMS THAT DO DEVELOP AS THE
BEST INSTABILITY SHIFTS SOUTH INTO ARKANSAS.

FRIDAY INTO EARLY NEXT WEEK...THAT FRONTAL BOUNDARY WILL INITIALLY
SET UP ACROSS NORTHERN MISSOURI. KEPT SLIGHT CHANCE POPS GOING UP
ACROSS CENTRAL MISSOURI INTO THE WEEKEND IN CASE ACTIVITY ALONG
THE FRONT CAN SNEAK SOUTH. MEDIUM RANGE MODELS INDICATE THAT THE
FRONT MAY BE ABLE TO MAKE SOUTHWARD PROGRESS BY THE MIDDLE OF NEXT
WEEK AS THE UPPER LEVEL FLOW UNDERGOES MORE VEERING. THIS WOULD
BRING BETTER CHANCES FOR CONVECTION BACK INTO THE OZARKS. AS WAS
MENTIONED PREVIOUSLY...WE WILL HAVE TO WATCH FOR MCS DEVELOPMENT
BACK TO THE WEST ON A NIGHTLY BASIS. THIS SYNOPTIC REGIME WILL
FAVOR THESE MCSS TRACKING EITHER EAST OR SOUTHEAST TOWARDS OUR
GENERALLY VICINITY. THEREFORE KEPT SLIGHT CHANCE POPS GOING.
TEMPERATURES WILL BE HIGHLY DEPENDENT ON THAT FRONT AND
CONVECTION. SATURDAY STILL LOOKS HOT AS MODELS CONTINUE TO PROG
850 MB TEMPERATURES IN THE LOWER 20S CELSIUS.

SCHAUMANN

&&

.AVIATION...

AVIATION CONCERNS FOR THIS TAF PACKAGE CENTER AROUND MORNING
SHOWER ACTIVITY...FOLLOWED BY LOW PROBABILITY CONVECTIVE CHANCES
THIS AFTERNOON MAINLY FOR KBBG.

SHOWERS CONTINUE TO WANE AS OF 1130Z THIS MORNING...WITH
JUST A BIT OF SCATTERED LIGHT RAIN SHOWER ACTIVITY REMAINING. AT
THIS TIME...WOULDN'T BE TERRIBLY SURPRISED TO SEE A BRIEF LIGHT
SHOWER AT KBBG THIS MORNING...AND THINK THAT KSGF AND KJLN WILL
REMAIN DRY.

LATER THIS AFTERNOON...THUNDERSTORM ACTIVITY MAY BEGIN TO DEVELOP
ALONG RESIDUAL OUTFLOW BOUNDARIES ACROSS THE AREA. AT THIS
TIME...APPEARS THAT BEST CHANCES WILL SOUTH OF KJLN AND KSGF...SO
HAVE KEPT ALL CONVECTIVE CHANCES NIL FOR THOSE SITES.  FOR
KBBG...CONFIDENCE REMAINS VERY LOW AS TO TIMING AND COVERAGE OF
ANY SHRA/TSRA ACTIVITY THIS AFTERNOON...AND FOR THIS TAF CYCLE
HAVE JUST INCLUDED A CB GROUP. LATER FORECASTS/AMENDMENTS MAY NEED
TO INCLUDE A PREVAILING OR TEMPO WEATHER GROUP SHOULD CONFIDENCE
IN THUNDERSTORM DEVELOPMENT INCREASE.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 3, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT THU JUN 3 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK FOR HAIL TO THE SIZE OF PENNIES.
  LIMITED THUNDERSTORM WIND RISK FOR GUSTS TO 50 MPH.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS WILL END EARLY THIS MORNING ACROSS FAR SOUTHERN
  MISSOURI. THE MAIN THREAT FROM THESE STORMS WILL BE OCCASIONAL
  CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL.

  A FEW ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE THIS
  AFTERNOON...GENERALLY TO THE SOUTH OF INTERSTATE 44. HAIL TO
  THE SIZE OF PENNIES...WIND GUSTS TO 50 MPH...AND BRIEF HEAVY
  RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.

  RESIDUAL FLOODING FROM RECENT HEAVY RAINFALL WILL ALSO REMAIN
  POSSIBLE TODAY ACROSS EXTREME SOUTHEAST KANSAS...AS WELL AS
  PORTIONS OF THE MISSOURI OZARKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  SLIGHT CHANCES FOR THUNDERSTORMS CONTINUE INTO THE MIDDLE
  PORTION OF NEXT WEEK AS A FRONT REMAINS DRAPED ACROSS MISSOURI.
  THUNDERSTORMS MAY OCCUR IN THE HEAT OF THE DAY DURING THE
  AFTERNOON. ADDITIONAL ACTIVITY WILL THEN BE POSSIBLE DURING
  THE OVERNIGHT AND EARLY MORNING HOURS AS CLUSTERS OF
  THUNDERSTORMS TRACK SOUTHEAST OUT OF THE CENTRAL PLAINS.

  AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S WILL BE
  POSSIBLE FROM FRIDAY THROUGH THE WEEKEND ACROSS PORTIONS OF
  THE OUTLOOK AREA. PROPER PRECAUTIONS SHOULD BE TAKEN TO
  PREVENT HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Douglas

When
June 3, 8:00 AM CST to 2:00 PM CST
Where
Douglas County, 2.72 mi W of Ava Muni Meml Arpt to 2.46 mi NNE of Arno
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.967, -92.729

County Road Y-519 was closed along Highway Y at Cowskin Creek.

Flood, Douglas

When
June 3, 8:00 AM CST to 2:00 PM CST
Where
Douglas County, 1.67 mi SSE of Olathe to 1.45 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.008, -92.518

State Route U at Bryant Creek was closed due to high water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244766, 244767.